Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Nov 12, 2013, 12:07 PM CST for 15 counties in Florida; 5 counties in Alabama. It took effect at Nov 13, 2013, 9:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2013, 12:07 PM CST (18:07 UTC)
- In effect from
- Nov 13, 2013, 9:00 AM CST
- Expired
- Nov 13, 2013, 5:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 64 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS82 KTAE 121807 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 107 PM EST TUE NOV 12 2013 ...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON IS CANCELLED FOR DIXIE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT ALONG WITH 20-FOOT WINDS OVER 15 MPH AND ERC VALUES OVER 26... .IN THE WAKE OF A STRONG COLD FRONT...RED FLAG CONDITIONS ARE EXPECTED ACROSS OUR SOUTHEAST ALABAMA AND MOST OF OUR FLORIDA ZONES. THIS WILL BE THE FIRST RED FLAG EVENT WE HAVE SEEN SINCE MAY. FUEL MOISTURE IS NOT QUITE LOW ENOUGH IN GEORGIA TO MEET THAT STATES WARNING CRITERIA. WETTING RAINS MAY FINALLY RETURN TO A FEW AREAS THIS WEEKEND. FLZ034-134-121915- /O.CAN.KTAE.FW.A.0017.131113T1700Z-131114T0000Z/ INLAND DIXIE-COASTAL DIXIE- 107 PM EST TUE NOV 12 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR DIXIE COUNTY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 034 AND 134. RELATIVE HUMIDITY IS NO LONGER EXPECTED TO DROP BELOW 28 PERCENT IN THE COUNTY ON WEDNESDAY. $$ FLZ007>019-026>029-108-112-114-115-118-127-128-131230- /O.UPG.KTAE.FW.A.0017.131113T1700Z-131114T0000Z/ /O.NEW.KTAE.FW.W.0024.131113T1500Z-131113T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- 107 PM EST TUE NOV 12 2013 /1207 PM CST TUE NOV 12 2013/ ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND: NORTHEAST 15 TO 20 MPH. GUSTS UP TO 25 TO 30 MPH. * HUMIDITY: MINIMUM VALUES 19 TO 27 PERCENT. * ERC: VALUES 26 OR GREATER. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ ALZ065>069-131230- /O.UPG.KTAE.FW.A.0017.131113T1800Z-131113T2300Z/ /O.NEW.KTAE.FW.W.0024.131113T1700Z-131113T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 1207 PM CST TUE NOV 12 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTHEAST 15 TO 20 MPH. GUSTS UP TO 25 TO 30 MPH. * HUMIDITY: MINIMUM VALUES 17 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ 18-WOOL
1 follow-up statement
177 WWUS82 KTAE 130738 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 238 AM EST WED NOV 13 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST TODAY FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...RED FLAG WARNING IN EFFECT FROM 10 AM EST /9 AM CST/ TO 6 PM EST /5 PM CST/ TODAY FOR THE FLORIDA BIG BEND AND PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 28 PERCENT ALONG WITH 20-FOOT WINDS OVER 15 MPH AND ERC VALUES OVER 26... .VERY DRY CONDITIONS WILL BE IN PLACE TODAY ACROSS THE REGION AS AN ARCTIC AIRMASS SETTLES IN. HUMIDITY...WIND...AND FUEL MOISTURE CONDITIONS SHOULD YIELD RED FLAG CONDITIONS FOR ALL OF SE ALABAMA AND MOST OF THE FLORIDA PANHANDLE AND BIG BEND. WILL CONTINUE THE PREVIOUSLY ISSUED RED FLAG WARNINGS. ALZ065>069-132300- /O.CON.KTAE.FW.W.0024.131113T1700Z-131113T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 138 AM CST WED NOV 13 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WIND: NORTHEAST 15 TO 20 MPH. GUSTS UP TO 25 TO 30 MPH. * HUMIDITY: MINIMUM VALUES 17 TO 20 PERCENT. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>019-026>029-108-112-114-115-118-127-128-132300- /O.CON.KTAE.FW.W.0024.131113T1500Z-131113T2300Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY- CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON- MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE- SOUTH WALTON-COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN- COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR- 238 AM EST WED NOV 13 2013 /138 AM CST WED NOV 13 2013/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS EVENING... * WIND: NORTHEAST 15 TO 20 MPH. GUSTS UP TO 25 TO 30 MPH. * HUMIDITY: MINIMUM VALUES 19 TO 27 PERCENT. * ERC: VALUES 26 OR GREATER. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 12, 9:48 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 12, 9:48 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1048 AM EST Tue Nov 12 2013
...Blast of Arctic Air to Arrive Later Today...
.NEAR TERM [Rest of Today]...
This morning, the local forecast area remains in a weak
spot in the surface pressure gradient between relatively lower
pressure in the Gulf and near the Bahamas, and an anomalously
strong high pressure center building south over the Central
Plains. The 12 UTC surface analysis showed a 1047-mb high centered
over eastern Nebraska. A strong cold front at the leading edge of
this airmass will reach our northwestern zones late in the day. We
remain far enough out ahead of the front that our highs should be
fairly warm, around seasonal normals in the lower to mid 70s. The
latest HRRR and local 4km WRF- ARW show the front arriving in the
northwest part of our area around 18-19 UTC, with temperatures
beginning to sharply fall between 20-00 UTC. Therefore, we did not
follow the usual diurnal temperature curve in all areas. The
frontal passage looks to be a dry one, with most of the effects
occurring behind the cold front. More on that below.
&&
.SHORT TERM [6 PM This Evening Through Thursday]...
Aforementioned arctic front will blow through the forecast area
this evening as a sharp upper trough digs into the Deep South. A
shallow, but much colder air mass will pour into the forecast area
tonight on very gusty northerly winds, as a 1040mb surface high
slides south to the Missouri Boot heel. Winds are expected to gust
to near 35 mph this evening as the cold air advection kicks in.
However, current forecast keeps the winds just below wind
advisory criteria (gusts 40mph or higher or sustained 26mph or
higher).
Outside of the wind, the other concern overnight will be the
potential for a light freeze for southeast Alabama. Statistical
guidance as well as most raw numerical guidance shows portions of
southeast Alabama dropping below 32 degrees for an hour or two
around sunrise. While a pure advection freeze would be somewhat
unusual for early November, the agreement in the guidance has
convinced me to go with a Freeze Watch tonight for southeast
Alabama. The next shift can refine the numbers and make the
decision on whether or not to upgrade to a Freeze Warning. With
temperatures approaching freezing in this area and the strong
northerly winds, wind chill values will reach the lower 20s as
well.
The intense low-level cold advection will continue through the day
on Wednesday as the surface high slides east to the southern
Appalachians. High temperatures Wednesday afternoon are unlikely
to get out of the 50s for all of the region, except perhaps a
portion of Dixie County.
For Wednesday night, the 1033mb surface high is forecast to settle
over the Carolina Piedmont, with the gradient relaxing for the
forecast area. This ridge position is not ideal for radiational
cooling in the TAE CWA. However, give the arctic nature of the
airmass, winds should diminish enough to allow for a widespread
light freeze away from the coast. Lows are generally expected to
be between 29 and 32, but a few colder values are possible in well
sheltered areas. Will issue a freeze watch for most of the area
away from the coast.
&&
.LONG TERM [Thursday Night through Monday]...
Weak upper ridging returns on Thursday. The ridge slides east
Friday becoming centered over or just south of the Bahamas through
the weekend placing the local area in deep moist southwest flow.
The ridge is forecast to flatten Monday as the next trough moves
east from the Central Plains. A few embedded upper level
disturbances combined with increasing deep layer moisture will bring
an unsettled weather pattern with rain chances Friday through the
weekend. Then more rain is expected on Monday with the approach and
possible passage of the next cold front. After chilly mid week
temperatures, we will see a gradual warming trend through the
period. Min and max temps will be below seasonal levels through
Friday recovering to near or just above climo for the weekend and
the first day of next week.
&&
.AVIATION...
[Through 12 UTC Wednesday] VFR conditions should prevail through
this TAF cycle with mainly cirrus clouds overhead. NW-N winds will
increase in the afternoon behind a cold front. Most gusts will be
around 20-25 knots after 21 UTC, but peak gusts could reach as
high as 30-35 knots, especially in the evening (after 00 UTC). The
strong winds will prevent any visibility restrictions from
developing overnight.
&&
.MARINE...
Conditions over the coastal waters will deteriorate rapidly late
this afternoon into the evening in the wake of a strong cold
front. Northerly 25- to 30-knot winds are expected by mid-evening
over the waters, with frequent gusts to gale force. The frequent
gusts to gale force necessitate a Gale Warning for the waters by
mid-evening lasting through early Wednesday morning. Thereafter,
a tight pressure gradient will keep Small Craft Advisory
conditions in place into much of Thursday. Conditions should
drop below headline levels by Friday into the weekend.
&&
.FIRE WEATHER...
Relative humidity levels today will remain above critical levels,
but we should see gradually increasing winds and high dispersion
values. Fuels will continue to dry today. Over much of the area,
the last ten days have not had any wetting rains. Tomorrow
(Wednesday), a much drier air mass will surge into the area behind
a cold front. The combination of low relative humidity and breezy
winds could create red flag conditions over much of our Alabama
and Florida zones. Despite earlier concerns about ERC values in
Florida, the latest ERC forecast for today has all zones at least
at 24, and with another day of drying it's at least conceivable
that any zones could reach the minimum threshold of 26 for red
flag criteria. Therefore, we expanded the Fire Weather Watch to
include all Florida zones. Relative humidity levels rebound
quickly by Thursday.
&&
.HYDROLOGY...
With minimal rain chances in the forecast, there will be no
hydrological concerns over the few several days. Scattered showers
will return to the forecast this weekend as we return to an
unsettled weather pattern. It will take a significant amount of
rain to cause any concerns on area rivers and that is not
currently anticipated.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 40 57 32 65 / 0 0 0 0 0
Panama City 74 40 57 40 65 / 0 0 0 0 10
Dothan 72 32 54 30 62 / 0 0 0 0 0
Albany 73 33 54 29 63 / 0 0 0 0 0
Valdosta 76 38 55 33 64 / 0 0 0 0 0
Cross City 76 42 60 35 69 / 0 0 0 0 0
Apalachicola 75 42 58 40 64 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH from Wednesday afternoon through Wednesday
evening for all zones.
GA...FREEZE WATCH from late Wednesday night through Thursday
morning for all zones.
AL...FREEZE WATCH from late tonight through Wednesday morning for
all zones.
FREEZE WATCH from late Wednesday night through Thursday
morning for all zones.
FIRE WEATHER WATCH Wednesday afternoon for all zones.
GM...SMALL CRAFT ADVISORY from 4 PM this afternoon to 9 PM EST this
evening for all zones.
GALE WARNING from 9 PM this evening to 7 AM EST Wednesday for
all zones.
SMALL CRAFT ADVISORY from 7 AM Wednesday to 4 AM EST Thursday
for Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 NM-Coastal waters from
Suwannee River to Keaton Beach out 20 NM.
SMALL CRAFT ADVISORY from 7 AM Wednesday to 1 PM EST Thursday
for Coastal Waters From Ochlockonee River to Apalachicola
Fl out to 20 NM-Coastal waters from Apalachicola to
Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Wool/Lamers
SHORT TERM/MARINE...Wool/Camp
LONG TERM...Barry
AVIATION/FIRE WEATHER...Lamers
HYDROLOGY...WoolThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:09 AM CST | Freeze Watch | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 10 hr |
| Nov 12, 2:41 AM CST | Gale Warning | TAE | 30 hr | |
| Nov 12, 2:41 AM CST | Small Craft Advisory | TAE | 17 hr | |
| Nov 12, 2:41 AM CST | Small Craft Advisory | TAE | 69 hr | |
| Nov 12, 12:31 PM CST | Freeze Warning | TAE | Holmes, Walton | 19 hr |
| Nov 12, 12:31 PM CST | Freeze Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Jefferson and 4 more | 42 hr |
| Nov 12, 2:09 AM CST | Freeze Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 10 hr |
Nearby
Red Flag Warnings in Florida, 2013Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.